Aa
A
A
A
Close
Anxiety Community
23k Members
148354 tn?1211237506

lexapro,pro's and con's

I been prescribed lexapro (20mg) I took it few times (half dosage at night, 1/2 in morning )but I'm so paranoid about taking pills because side effects seem worse off than what the pill is prescribed for ,so I stopped and just been taking xanax (seem to stop working) just wondering if anyone had good experience with lexarpro? I hear so much negative stuff I'm afraid of it (I was on paxil but quit working)and if it cause major stomach pain or problems (already having stomach trouble)
any advice appreciated,ty!
4 Responses
160332 tn?1207766145
I am also on the 20mg daily.  The side effects at first suck.  I had insomnia for the first few weeks of the medicine.  After that the side effects went away.  I think the medicine works okay.  It is so expensive, even with insurance im paying $60 a month. =(  I would say overall it cut down my anxiety about 50%.  The withdrawl is the worst part about it, don't let anyone fool you into thinking there are no withdrawls.  I had really weird sensations (similar to vertigo) for about a month on quiting Lexapro.

Good Luck!
Avatar universal
lexapro does nothing. you will notice nothing. take them. take them now.
Avatar universal
I was on Lexapro for a couple of months. (10 mg).  I noticed it stablized my moods.  I quit taking them voluntarily, and I didn't really notice ANY withdrawal symptoms.  Maybe because I'm also on Ativan? (1 mg) I don't know.  

But I might start taking Lexapro again, because I'm experiencing severe anxiety over a phobia I'm being forced to face (don't ask!)  It's not getting better, it's getting worse.  Now I'm getting panic attacks, so I'm going back to the Lexapro, and hopefully, I'll be calmer.  We'll see.
Avatar universal
I tryed paxil,lexapro,now zoloft all making me feel like im having wihdrawls like symptoms[chills ,irriatable,cold feet]all while i started taking the drug ive been taking zoloft 25mg for one week now 50mg for three days and i still feel these symptoms is this normal to feel these withdrawsl symptoms coming on these meds .No Dr. can tell me yes or no. I was on paxil 3 yrs ago but i don't remember these type symptoms starting the drug ,but i was on methadone at the time maybe that might be why the Dr.s can't say yes or no to that either .Maybe someone can ease my mind and tell me they have been through this too and how long these symptons may last.Ive heard horror stories about coming off zoloft so im not looking forward to that,but i have to take something losing my mind here!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?